MAUDE Adverse Event Report: COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).This event is currently under investigation.A follow-up report will generated upon the completion of the investigation.
 
Event or Problem Description
Information was provided that the transplant patient has had ongoing issues with blood back flowing into the cap of the blue lumen; which led to the line occluding and requiring replacement.The above information is for the new line inserted on (b)(6); which also had back flowing blood into the icu medical microcalve cap.Interventions to mitigate the blood in the cap include taping / reinforcing the clamp on the line and adding an icu medical neutron (anti-reflux) cap.The patient has not been harmed but has had to have 2 procedures to rewire new central lines and received alteplase many times due to issues with occlusion in the line; these all have risk associated with them.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu) and specifications was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK TPN DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6278769
Report Number1820334-2017-00037
Device Sequence Number16455761
Product Code FOZ
UDI-Device Identifier00827002120228
UDI-Public(01)00827002120228(17)170301(10)4846837
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.0D-65
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;